Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 30, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 27, 2019, 10:22 PM CDT for Trempealeau County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 10:22 PM CDT (03:22 UTC)
- Expired
- Jun 27, 2019, 11:00 PM CDT
- In force
- 38 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Trempealeau County, WI
The radar
The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
394 WUUS53 KARX 280322 SVRARX WIC121-280400- /O.NEW.KARX.SV.W.0030.190628T0322Z-190628T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service La Crosse WI 1022 PM CDT Thu Jun 27 2019 The National Weather Service in La Crosse has issued a * Severe Thunderstorm Warning for... Northern Trempealeau County in west central Wisconsin... * Until 1100 PM CDT. * At 1022 PM CDT, a severe thunderstorm was located over Strum, or 14 miles east of Mondovi, moving east at 40 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Osseo around 1035 PM CDT. Other locations impacted by this severe thunderstorm include Chimney Rock, Highway 53 And County E, The Borst Valley Area, Eleva and Pleasantville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4445 9117 4444 9153 4460 9153 4459 9117 TIME...MOT...LOC 0322Z 265DEG 35KT 4457 9138 HAIL...1.00IN WIND...<50MPH $$ Wetenkamp
2 follow-up statements
707 WWUS53 KARX 280338 SVSARX Severe Weather Statement National Weather Service La Crosse WI 1038 PM CDT Thu Jun 27 2019 WIC121-280400- /O.CON.KARX.SV.W.0030.000000T0000Z-190628T0400Z/ Trempealeau WI- 1038 PM CDT Thu Jun 27 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHERN TREMPEALEAU COUNTY... At 1038 PM CDT, a severe thunderstorm was located over Osseo, or 14 miles north of Whitehall, moving east at 30 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of northern Trempealeau County, including the following locations... Chimney Rock, Highway 53 And County E, The Borst Valley Area, Eleva and Pleasantville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4445 9117 4444 9153 4460 9153 4459 9117 TIME...MOT...LOC 0338Z 266DEG 28KT 4457 9127 HAIL...1.00IN WIND...<50MPH $$ Wetenkamp
143
WWUS53 KARX 280408
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1108 PM CDT Thu Jun 27 2019
WIC121-280417-
/O.EXP.KARX.SV.W.0030.000000T0000Z-190628T0400Z/
Trempealeau WI-
1108 PM CDT Thu Jun 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TREMPEALEAU COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible with this thunderstorm.
LAT...LON 4445 9117 4444 9153 4460 9153 4459 9117
TIME...MOT...LOC 0407Z 265DEG 35KT 4459 9089
$$
DASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:59 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 27, 6:59 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 659 PM CDT Thu Jun 27 2019 .SHORT TERM...(This evening through Friday) Issued at 228 PM CDT Thu Jun 27 2019 Progressive line of storms continues to move across northeast IA into western WI this afternoon ahead of a shortwave trough across northern MN and along the gradient of an axis of strong instability. Sporadic damaging wind and hail reports have been observed with the line along with brief heavy rainfall. A lack of stronger deep layer shear has likely somewhat limited further organization and more significant impacts. The most intense portion of the line will exit to the east by mid to late afternoon. Behind the line a continued feed of low-level moisture transport into the shortwave trough to the north will likely lead to renewed convective activity. Based on the moisture transport signal with support from the CAMs, this is expected across parts of southern MN into western WI, but exact placement will depend on surface boundary position. While surface-based instability will wane behind the leading line, an axis of elevated instability feeding into the boundary may support some stronger storms. Of greater concern is potential for heavy rain given pwats of 1.5-2.0 inches and deep warm cloud depths. Reports of around an inch of rain in 30 minutes this afternoon suggest environment is quite favorable for intense rain rates. Confidence is still low on exactly which areas will be favored for the heaviest rains (and the duration), but it is possible a short-fused flash flood watch may be needed for portions of the area tonight. On Friday, the shortwave to the north will continue to move east with a very warm, humid airmass remaining in place. Large-scale lift will be weak as mid-level ridging slowly builds in from the west, but with potential for residual surface boundaries to be situated over the area and SBCAPE of 2000 to 3000+ J/kg, isolated to scattered storms are possible. While a few strong storms could not be ruled out, the lack of deep layer shear will likely keep storms pretty disorganized in nature. Highs will be in the mid 80s to low 90s. .LONG TERM...(Friday night through Thursday) Issued at 228 PM CDT Thu Jun 27 2019 Two main concerns through the upcoming weekend. The first will be the arrival of some early summer heat. The main ridge axis looks to remain over the eastern part of the country allowing southwest flow to be in place from the Desert Southwest into the Upper Midwest. Temperatures at 850 mb look to climb into the 22 to 24C range for both Saturday and Sunday. With some partial sunshine Saturday, surface temperatures are expected to top out in the upper 80s to lower 90s. Temperatures Sunday look to be a couple of degrees warmer before some clouds start to roll in ahead of an approaching front. Dew points Saturday should be allowed 70 to push heat indices into the middle to upper 90s. By Sunday, the dew points could reach the lower to middle 70s ahead of the front which would push heat indices into the 95 to 100 range. Depending on the areal coverage of these higher heat indices, a heat advisory may be needed Sunday. The other concern then will be with the rain chances with the incoming front Sunday. The upper level ridge axis will get flattened as a short wave trough comes out the Rockies and tops the ridge axis as it moves across the Upper Midwest. While the wave should pass by to the north of the area, it will still be close enough to lower the heights enough to allow for the possibility of some convection along the incoming front. The main moisture transport axis looks to be in place ahead of the short wave trough and should intersect the front as it comes into the region. Forecast soundings for Sunday afternoon show a pretty strong low level cap should be in place with the influx of warm air. The 27.12Z GFS suggests this cap will hold tight through the day so that any convection that would form along the front would be elevated. The potential for severe weather Sunday thus looks to be rather conditional with the main forcing passing to the north and will there be enough to break the cap. For now, will keep the rain chances in the 30 to 50 percent range. The front looks to then hang up over the region for a continued threat of some convection into the middle of next week. The upper level ridge should continue to retreat into the southeast part of the country setting up the potential for additional short wave troughs to move across the region. Some differences between the GFS and 27.12Z ECMWF on this scenario though, which leads to some lower confidence on how much rain may occur next week. The GFS wants to bring some troughing over the region as an upper level low moves across central Canada while the ECMWF keeps this troughing farther north with the northern extent of the ridge still over the region. Because of these differences, the rain chances will be kept in the 20 to 30 percent range for the most part. It should also be cooler next week with the front expected to hang up south of the area. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 659 PM CDT Thu Jun 27 2019 Main aviation concerns are on the potential for more shower and thunderstorms at the TAF sites tonight. While showers an a few storms will continue this evening, there could be an intensification of the storms by 03 to 04Z. If the storms intensify late this evening into the overnight they will have the potential to produce heavy rain, frequent lightning, and possibly gusty winds. IFR conditions are possible near any storms overnight. Then stratus could develop over the TAF sites in the 9 to 11 Z timeframe with MVFR conditions possible. We should see a return to VFR conditions by mid to late morning at both TAF sites as weak high pressure edges in from the northwest. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...JM LONG TERM...04 AVIATION...Wetenkamp
Hazardous weather outlook, Jun 27, 3:39 PM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 339 PM CDT Thu Jun 27 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 339 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight More thunderstorms are expected tonight. These storms will have the potential to produce heavy rain that could lead to some flash flooding. Some of the stronger storms could also produce strong winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The thunderstorm chances will continue into Friday with lightning the main threat. There will be on and off chances for thunderstorms from Sunday afternoon through Wednesday. At this time, it is too early to determine if there is a threat for severe weather. .SPOTTER INFORMATION STATEMENT... Any reports of flooding tonight would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04
In the hours before
Special weather statement, Jun 27, 5:13 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service La Crosse WI
513 PM CDT Thu Jun 27 2019
IAZ030-272245-
Clayton-
513 PM CDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLAYTON COUNTY...
At 512 PM CDT, a strong thunderstorm was located near Arlington, or
14 miles southwest of Elkader, moving east at 35 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Guttenberg, Elkader, Strawberry Point, Garnavillo, Volga, North Buena
Vista, Garber, Osterdock, Elkport, Millville, and Mederville.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4285 9161 4288 9110 4275 9107 4269 9097
4268 9090 4265 9090 4264 9160
TIME...MOT...LOC 2212Z 268DEG 33KT 4272 9162
CALocal storm report, Jun 27, 7:49 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
749 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG WEST SALEM 43.90N 91.08W
06/27/2019 LA CROSSE WI NWS EMPLOYEE
NWS EMPLOYEE REPORTS MULTIPLE BRANCHES DOWN,
INCLUDING A LARGE BRANCH.
&&Special weather statement, Jun 27, 9:28 PM CDT, 54 minutes before
Special Weather Statement National Weather Service La Crosse WI 928 PM CDT Thu Jun 27 2019 MNZ079-086>088-WIZ029-032>034-041-042-280600- Wabasha-Dodge-Olmsted-Winona-Clark-Buffalo-Trempealeau-Jackson- La Crosse-Monroe- Including the cities of Wabasha, Dodge Center, Rochester, Winona, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, and Tomah 928 PM CDT Thu Jun 27 2019 ...Thunderstorms With Heavy Rain And Possible Flooding Threat Tonight... Thunderstorms will continue to increase in coverage tonight, especially north of Interstate 90. The storms will be capable of producing periods of heavy rainfall and if the storms repeat over areas, flooding may develop. In addition, the strongest storms could produce some hail, frequent lightning, and gusty winds. Look for the storms to taper off after 3 AM. Have a way to receive weather alerts tonight and if you are near a flood prone area, keep an extra close watch on the weather and be ready to move to higher ground if heavy rains occur. Wetenkamp
Local storm report, Jun 27, 10:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1006 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL LAKE CITY 44.45N 92.27W
06/27/2019 E1.00 INCH WABASHA MN LAW ENFORCEMENT
RELAYED VIA WABASHA COUNTY DISPATCH.
&&Special weather statement, Jun 27, 10:13 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1013 PM CDT Thu Jun 27 2019
MNZ086-280345-
Dodge-
1013 PM CDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT DODGE COUNTY...
At 1012 PM CDT, a strong thunderstorm was located near Claremont, or
9 miles east of Owatonna, moving east at 15 mph.
Nickel size hail is possible with this storm.
This storm will be near...
Claremont around 1025 PM CDT.
West Concord around 1030 PM CDT.
Dodge Center, Mantorville and Kasson around 1045 PM CDT.
Other locations impacted by this storm include County Roads 1 And 24,
County Roads 20 And 5, Berne, Concord, Eden, Highway 57 And 570th
Street, County Roads 6 And 15, County Roads 6 And 9, Wasioja and
Highway 56 And County 6.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4419 9305 4420 9280 4419 9268 4392 9268
4399 9305
TIME...MOT...LOC 0312Z 287DEG 15KT 4409 9303
WetenkampLocal storm report, Jun 27, 10:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 1 W LAKE CITY 44.45N 92.29W
06/27/2019 M1.00 INCH WABASHA MN PUBLIC
RELAYED VIA PICTURE ON SOCIAL MEDIA.
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:35 PM CDT | Special Weather Statement | ARX | Buffalo | 25 min |
| Jun 28, 12:09 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe | 51 min |
| Jun 28, 4:22 AM CDT | Areal Flood Advisory | ARX | La Crosse | 113 min |
| Jun 28, 10:12 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 4 days |
| Jun 28, 10:26 AM CDT | Areal Flood Warning | ARX | Trempealeau | 5 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.